Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
leelowe1

Does This Look Like Perioral Dermatitis?

Recommended Posts

So i went to another derm to get a 2nd opinion on spiro and relayed to him my long history of acne treatments. He looked at my acne and said I have perioral dermatitis? Does this look like it or could he have been mistaken? It doesn't look like any of the pictures i've seen online.

So frustrated! He prescribed a prescription vitamin pack, a topical steroid (not going to use it) and a topical antibiotic for the treatment of PD

Any and all help would be appreciated.

post-156525-0-57457100-1406585242.jpg

post-156525-0-66128200-1406585251.jpg

post-156525-0-36637100-1406585261.jpg

post-156525-0-11149400-1406585273.jpg

post-156525-0-91409600-1406585281.jpg

Link to comment
Share on other sites

It's actually really difficult to tell from your photos. Here's a picture of me when I had POD:

http://img.makeupalley.com/5/5/0/7/2530218.JPG

In my experience POD is itchy, red, and the bumps are like little whiteheads and not like closed comedones. Maybe try changing your toothpaste and see if it helps? My POD was from a sudden reaction to vaseline even though I had used it for years without a problem. Once I stopped the vaseline it went away.

Link to comment
Share on other sites

I do have red bumps like that too! Also, many of them have pus in them. It is also greatly concentrated on my chin, lower and upper sides of my mouth. It doesn't itch though so does that mean its not PD?

Link to comment
Share on other sites

It's possible. As suggested I would get a non-fluoride natural toothpaste, refrain from applying anything to the area (including lip balms), and see what happens.

Link to comment
Share on other sites

Yeah, it could be POD. Try the fluoride free toothpaste and maybe sls free too. Like Quetzcoatl said, avoiding lip balms is a good idea too.

Link to comment
Share on other sites

I have used flouride free toothpaste for years and my cleaner and moisturizer are SLS free so i doubt that;s the issue. I also still have acne too...sigh. I think i'll use the topical antibiotic the derm prescribed and forgo the steroid cream.. I also hear oral antibiotics can help clear it up if it is indeed POD

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×